Is anyone aware of a generic version of Coreg? The patent on coreg has expired on March 7. Glaxco Smith Kline has been aggressively marketing their Coreg CR (extended release) and are telling physician offices that the regular coreg will no longer be available. It won't be available from them but it will be from someone who does the generic version. I understand that the Mylan Labs has received approval from FDA to produce the generic version but it apparently is not yet on the market. For me, this will be a $73.96 savings each time I get a refill. I am not going to take the Coreg CR. It is much more expensive and the only benefit I see is taking the drug once a day versus twice a day. That isn't a plus for me because I already take drugs twoce a day.
I have called around and there is still no generic yet. I just started coreg after being on Toprol XL for 6.5 yrs. Do you have any side effects from the coreg. I am so tired all the time and I have gained weight despite no real change in my diet.
I understand your point, I take pills in botrh the am and pm. What else do you take?
I'm also looking forward to a price break for Coreg. I'm told by my pharmacy to ask every month, a generic replacement could be on the horizon.
Threeboys, Coreg really made me tired and I gained weight as well. My Cardiologist urged me to stay with it, and both the exhaustion and weight gain ended. My ejection fraction reading improved greatly because of the Coreg, it's a terrific product in my opinion.
I have taken 25 mg coreg but have been lightheaded recently so they cut it in half. I was always tired and did gain weight. I am also taking lisinopril, magnesium, calcium, potassium and demadex. I do have a biventricular pacemaker which I think has helped me more than all the drugs. Now I need to go on a drug for prevention of ventricular fibrillation. I had two episodes recently for which I was shocked.
How long did it take you t adust to the coreg? I am taking 25 mg BID. I am also on coumadin, enalapril, potassium, and HCTZ. I just can't get over how exhausted I am, I have SOB and a racing heart after doing the easiest tasks. I will talk with my Doc on monday. The problem is I have a new cardiologist after having a great one for 6.5 yrs. My new seems nice too, just doesn't know me yet.
I was diagnosed with heart failure (nonischemic dilated cardiomyopathy) the first part of Sept. 05 and had a 30% EF with lots of edema etc. I couldn't breathe and talk at the same time. It was horrible. They wanted to dothe bi-ventricular pacer soon after that but my son was getting married so I waited until Nov. 04. I gradually increased my coreg from 3.25 mg in Sept. to 25 mg bid in like April. I did very well. The Echo around then showed an increase of EF from 30 % to about 40%. I do not remember the timeline exactly but my last echo this past Dec. was 50%. I really think my improvement was due to the pacer. I did have an AV sequential pacer before this pacer. It did create a bundle branch block which I think had some to do with my heart failure.The coreg did made me tired. I did not tolerate exercise very well but I struggled through it for 30 minutes each day. Recently, I have had a lot of lightheadedness and dizziness so they decreased the coreg to 12.5 mg bib\d. I am so much better. I can exercise, I don't tire so easily so I think a lot of my problems was the coreg. I am not sure how much of that I really need. Also, recently, I have had two episodes of Ventricular Fibrillation, one 13 sec. and one 14 sec. They are now try to determine what drug if any I should consider adding. My choices are amiodarone, sotalol, and tikosyn.
Coreg is fatiguing. I recently decreased the dosage and it has made such a difference. I was on coreg for three years and I never got use to the fatigue and exercise intolerance. I exercised every day and it didn't improve. Now I can exercise and I feel great. The only thing I have noticed is that my heart pounds so much harder. It is annoying and sometimes actually uncomfortable. I am not sure which to tolerate.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.